Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 60, NWS New Orleans, LA

July 13, 2002Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 13, 2002, 4:29 PM CDT for Jackson County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2002, 4:29 PM CDT (21:29 UTC)
Expired
Jul 13, 2002, 5:00 PM CDT
In force
31 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Jackson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2002-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2002-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
735 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WUUS54 KLIX 132129
SVRNEW
MSC059-132200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 PM CDT SAT JUL 13 2002

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEAST JACKSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 500 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER WADE...MOVING EAST AT 35 MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING STRAIGHT LINE WINDS...STAY 
INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3073 8864 3055 8860 3065 8768 3091 8773

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:00 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 13, 2:00 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
200 PM CDT SAT JUL 13 2002

CONVECTION FIRING HARD THIS AFTERNOON SO WILL NEED TO BE BRIEF WITH
THIS DISCUSSION. ACTIVITY THIS AFTERNOON FLARING UP AROUND THE UPPER
TROF DOMINATING THE LOWER SOUTHEAST. DO NOT EXPECT THIS FEATURE TO
MOVE VERY MUCH UNTIL THE EARLY HALF OF NEXT WEEK WHEN A RIDGE
PATTERN AND ASSOCIATED SURFACE HIGH BUILDS IN ACROSS THE CENTRAL
GULF COAST REGION. WILL KEEP POPS IN THE HIGH SCT FOR SUN AS
SUGGESTED BY FORECAST TIME HEIGHTS AND MOS GUIDANCE AND TAYLOR BACK
SLIGHTLY FOR MON WITH SOME DRIER AIR MOVING IN ACROSS THE MID AND
UPPER LEVELS OF THE ATMOSPHERE. CLIMO NUMBERS LOOK GOOD THE REST OF
THE WAY OUT WITH THE HIGH BUILDING IN ACROSS THE REGION.

MCB 71/89/70/90 4524  BTR 74/89/73/90 4524
MSY 76/90/76/90 3524  GPT 74/89/74/89 3423

.NEW...NONE
LA...NONE.
MS...NONE.

09

In the hours before

Special weather statement, Jul 13, 10:45 AM CDT, 5 hours 44 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CDT SAT JUL 13 2002

.SYNOPSIS...A SURFACE TROF LAYERED ACROSS THE NORTHERN GULF COAST
WILL PERSIST INTO THE EVENING HOURS BEFORE DRIFTING NORTHWARD
OVERNIGHT. OTHERWISE...THE ENTIRE FORECAST AREA REMAINS UNDER THE
INFLUENCE OF A MOIST AND UNSTABLE AIRMASS.

.THUNDERSTORMS...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
SURFACE TROF LATER TODAY AND DRIFT NORTHWARD DURING THE AFTERNOON
AND EVENING HOURS. LOCALLY HEAVY RAIN AROUND 1 TO 2 INCHES...WIND
GUSTS TO 35 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THE
STRONGER STORMS. SEVERE THUNDERSTORMS THOUGH ARE NOT ANTICIPATED.

.ACTIONS...NONE AT THIS TIME.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Local storm report, Jul 13, 3:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
325 PM CDT SAT JUL 13 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    NEW LKFRNT ARPT           LA   69 MPH TSTM WIND GUST.
07/13/02   ORLEANS                        REPORTED BY OBSERVER.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.